Poisson manifolds of compact types (PMCT 1)

Marius Crainic, Rui Loja Fernandes, David Martínez Torres

Research output: Contribution to journalArticle


This is the first in a series of papers dedicated to the study of Poisson manifolds of compact types (PMCTs). This notion encompasses several classes of Poisson manifolds defined via properties of their symplectic integrations. In this first paper we establish some fundamental properties and constructions of PMCTs. For instance, we show that their Poisson cohomology behaves very much like the de Rham cohomology of a compact manifold (Hodge decomposition, non-degenerate Poincaré duality pairing, etc.) and that the Moser trick can be adapted to PMCTs. More important, we find unexpected connections between PMCTs and symplectic topology: PMCTs are related with the theory of Lagrangian fibrations and we exhibit a construction of a non-trivial PMCT related to a classical question on the topology of the orbits of a free symplectic circle action. In subsequent papers, we will establish deep connections between PMCTs and integral affine geometry, Hamiltonian G-spaces, foliation theory, orbifolds, Lie theory and symplectic gerbes.

Original languageEnglish (US)
Pages (from-to)101-149
Number of pages49
JournalJournal fur die Reine und Angewandte Mathematik
Issue number756
StatePublished - Nov 1 2019


ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this